On fluctuations of eigenvalues of random permutation matrices

Research output: Contribution to journalArticlepeer-review


Smooth linear statistics of random permutation matrices, sampled under a general Ewens distribution, exhibit an interesting non-universality phenomenon. Though they have bounded variance, their fluctuations are asymptotically non-Gaussian but infinitely divisible. The fluctuations are asymptotically Gaussian for less smooth linear statistics for which the variance diverges. The degree of smoothness is measured in terms of the quality of the trapezoidal approximations of the integral of the observable.

Original languageEnglish (US)
Pages (from-to)620-647
Number of pages28
JournalAnnales de l'institut Henri Poincare (B) Probability and Statistics
Issue number2
StatePublished - May 1 2015


  • Infinitely divisible distributions
  • Linear eigenvalue statistics
  • Random matrices
  • Random permutations
  • Trapezoidal approximations

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'On fluctuations of eigenvalues of random permutation matrices'. Together they form a unique fingerprint.

Cite this